HealthCareMagic is now Ask A Doctor - 24x7 | https://www.askadoctor24x7.com

question-icon

I Had Been Taking Too Much Of My Vyvanse Medication.

default
Posted on Tue, 13 Nov 2018
Question: I had been taking too much of my Vyvanse medication. Last Friday, I took 140mg with two energy drinks and a sudafed, and I felt like I was going to pass out. I stopped the medication since then and I have been extremely constipated. Is this normal? A CT scan showed nothing and a laxative just made me have diarrhea but then I became constipated again when it wore off. What are the best ways to address this, is it just diet and exercise? What signs should I look for to go the ER?

My medications have caused weight gain of 60 lbs. and I need to lose weight but I struggle with that.
doctor
Answered by Dr. Dr. Ashok Kumar Choudhary (1 hour later)
Brief Answer:
Yes it is normal

Detailed Answer:
Hello, and welcome to "Ask A Doctor"

I read your query and understand your concerns.

Development of constipation after use of sudafed and a high dose of Vyvanse is common and need to be managed with the use of Laxatives, diet and ample exercise. There is a good possibility that right mixture of exercise and high fiber diet can cure the problem.

I hope you are aware of the potential side effects of current medications but I need to caution that excessive use of any medication likely to cause more harm than any benefits. I hope this will not be repeated by you in the future.

Regarding weight loss, I like to inform you that none of the current medications are associated with side effects. Again the diet and exercise are the mainstay of treatment for weight gain.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Note: For more detailed guidance, please consult an Internal Medicine Specialist, with your latest reports. Click here..

Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Dr. Ashok Kumar Choudhary

Psychiatrist

Practicing since :2000

Answered : 3354 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
I Had Been Taking Too Much Of My Vyvanse Medication.

Brief Answer: Yes it is normal Detailed Answer: Hello, and welcome to "Ask A Doctor" I read your query and understand your concerns. Development of constipation after use of sudafed and a high dose of Vyvanse is common and need to be managed with the use of Laxatives, diet and ample exercise. There is a good possibility that right mixture of exercise and high fiber diet can cure the problem. I hope you are aware of the potential side effects of current medications but I need to caution that excessive use of any medication likely to cause more harm than any benefits. I hope this will not be repeated by you in the future. Regarding weight loss, I like to inform you that none of the current medications are associated with side effects. Again the diet and exercise are the mainstay of treatment for weight gain. I hope this helps you. Feel free to write back to me if you have more questions. Thanks and regards.